Alert archive / California / Wind Advisories in 2017

Wind Advisory 36, NWS Sacramento, CA

November 26, 2017

NWS Sacramento, CA issued this wind advisory at Nov 26, 2017, 12:50 PM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2017, 12:50 PM PST (20:50 UTC)
Expired
Nov 26, 2017, 5:00 PM PST
In force
4 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

574 
WWUS76 KSTO 262050
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1250 PM PST Sun Nov 26 2017

CAZ015-066-270100-
/O.NEW.KSTO.WI.Y.0036.171126T2050Z-171127T0100Z/
Northern Sacramento Valley-Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, and Paradise
1250 PM PST Sun Nov 26 2017

...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect until 5 PM PST this afternoon. 

* TIMING...Now through late this afternoon.

* WINDS...South winds 20-30 mph with gusts to 40-50 mph. 

* IMPACTS...Holiday decorations and loose outdoor objects might be
  blown around. Travel will become difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
1 follow-up statement
261 
WWUS76 KSTO 270117
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
517 PM PST Sun Nov 26 2017



CAZ015-066-270230-
/O.EXP.KSTO.WI.Y.0036.000000T0000Z-171127T0100Z/
Northern Sacramento Valley-Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, and Paradise
517 PM PST Sun Nov 26 2017

...WIND ADVISORY HAS EXPIRED...

Winds have decreased over the area and the wind advisory has been 
allowed to expire. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 26, 8:49 AM PST, 4 hours 1 minute earlier.

Area forecast discussion, Nov 26, 8:49 AM PST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Sacramento CA
849 AM PST Sun Nov 26 2017

.Synopsis...
Storm system moves inland today, bringing widespread rain and
breezy winds. Mountain travel impacts tonight into Monday as snow
levels drop. Drier weather Tuesday through Friday.

&&

.Update...
Forecast largely on track this morning with only minor changes
made. Latest hi-res guidance continues to march frontal band of
precipitation across the area this morning into the afternoon
hours, with another batch tonight as secondary wave moves across
the area. Should be at least some partial clearing up north in the
Sacramento valley this afternoon, to allow for the possibility of
a few thunderstorms, with some instability in place. HRRR also
hinting at Shasta County convergence band forming in typical spot
NW of Redding around 1-2pm this afternoon which could drop some
locally heavy rainfall.

Snow level forecast remains tricky as models don't typically
handle snow levels well when heavier frontal precipitation occurs.
Winter storm advisory remains intact as snow levels may temporarily
drop below pass levels sometime this afternoon - evening, before
a bigger drop off tonight. This may also affect how much snow
accumulates. Given increased traffic from the holiday weekend and
strong winds, chain controls will be possible with some travel
delays. Those with travel plans over the passes should keep on
road conditions as things could change rapidly later today.

CEO

.Previous Discussion...
High cloud cover continues to stream into
the region early this morning as an atmospheric river approaches
the California coast. Doppler radar has been detecting a few light
returns for the last few hours, but as of this writing nothing is
reaching the ground. Patchy mist and ground fog has also been
reported across much of the Valley this morning, but nothing
particularly dense.

The main frontal band will begin to bring precipitation across far
northern CA this morning and spread southward during the day. A
few thunderstorms will be possible this afternoon and evening
across the northern Sacramento Valley as skies may briefly clear
out. A secondary shortwave will approach the coast later tonight
and may bring a few more showers to the region, but the best
dynamics will move to our south. Showers will continue especially
over the mountains tonight into Monday morning, then the region
dries out Monday afternoon. Precipitation totals of 0.50 to 1.00
inches of rain are expected across the Valley, with locally higher
totals possible in thunderstorms. 1 to 3 inches of liquid
precipitation are projected over higher terrain. Locally breezy
south winds are also possible with this storm, though the
strongest winds will be limited to the highest terrain.

Snow levels will start out initially at 8000 ft or above, but
rapidly drop as the front passes through this evening. A dusting
of snow will be possible as low as 4000 ft by Monday morning. A
few inches of snow accumulation will be possible above 6000 ft,
with 6 to 12 inches expected above 7000 ft.

Precipitation will quickly taper off during the day Monday as the
storm system exits to the south and east. Dry weather will
continue into Tuesday. Fog may develop in the valleys Tuesday
morning, though it will be difficult to predict how extensive it
will be with some drying north wind expected.

Dang

&&

.EXTENDED DISCUSSION (Thursday THROUGH Sunday)
Upper ridge axis over the west coast flattens a bit on Thursday
but conditions will remain warm and dry with lighter north winds
as surface pressure gradients relax. Upper trough dropping out of
the Gulf of Alaska is forecast to move into the Pacific Northwest
by Friday afternoon. Cloud cover will increase and daytime
temperatures will cool a bit most locations but Friday should
remain dry over the CWA. Extended models diverge by the end of
next week. ECMWF somewhat deeper with trough than GFS and as a
result puts precipitation over the entire CWA Friday night and
Saturday. GFS much more shallow with this system and only brings
precipitation to the northern most CWA. Have leaned towards the
ECMWF but kept QPF on the lower side. Any precipitation threat
should end from the north and west on Sunday as the upper system
digs into the Great Basin.

&&

.AVIATION...
Frontal band moves through Norcal today and tonight with rain and
mountain snow. Mainly MVFR at TAF sites occasional IFR in heavier
showers. Slight chance of thunderstorms northern Sacramento
valley this afternoon and evening. Southerly wind gusts to 25 mph
Sacramento valley. Gusts to 60 mph this afternoon and evening over
the Sierra crest.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 4 PM this afternoon to 10 AM PST
Monday for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.